Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 182, NWS Goodland, KS

June 16, 2013Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 16, 2013, 7:13 PM CDT for Thomas County, Kansas. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2013, 7:13 PM CDT (00:13 UTC)
Expired
Jun 16, 2013, 8:15 PM CDT
In force
62 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Thomas County, KS

The radar

The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:18 PM CDTTSTM WND GST 59Colby, KS
Jun 16, 7:19 PM CDTTSTM WND GST 602 Ene Colby, KSAT WATER TREATMENT PLANT
Jun 16, 7:24 PM CDTTSTM WND GST 632 Ene Colby, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:23 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3342 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WUUS53 KGLD 170013
SVRGLD
KSC193-170115-
/O.NEW.KGLD.SV.W.0182.130617T0013Z-130617T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM CDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 815 PM CDT

* AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
  BREWSTER...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LEVANT...COLBY...MINGO...GEM...HALFORD...REXFORD AND MENLO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 36 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3914 10139 3933 10139 3957 10110 3957 10072
      3914 10072
TIME...MOT...LOC 0013Z 266DEG 27KT 3924 10130

HAIL...1.00IN
WIND...60MPH

$$

THEDE
4 follow-up statements
783 
WWUS53 KGLD 170017
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
617 PM MDT SUN JUN 16 2013

KSC193-170115-
/O.CON.KGLD.SV.W.0182.000000T0000Z-130617T0115Z/
THOMAS KS-
717 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THOMAS COUNTY
UNTIL 815 PM CDT...

AT 714 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF GEM TO GEM TO LEVANT TO BREWSTER TO 8
MILES NORTHWEST OF WINONA...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GEM...HALFORD...MINGO...REXFORD AND MENLO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 44 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3914 10139 3927 10139 3933 10137 3945 10099
      3957 10091 3957 10078 3951 10072 3914 10072
TIME...MOT...LOC 0018Z 320DEG 35KT 3953 10084 3939 10092
          3933 10109 3927 10132 3912 10132

HAIL...1.00IN
WIND...60MPH

$$

THEDE
891 
WWUS53 KGLD 170023
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM CDT SUN JUN 16 2013

KSC193-170115-
/O.CON.KGLD.SV.W.0182.000000T0000Z-130617T0115Z/
THOMAS KS-
723 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THOMAS COUNTY
UNTIL 815 PM CDT...

AT 719 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF REXFORD TO HALFORD TO 7 MILES
WEST OF MINGO TO 11 MILES SOUTH OF LEVANT TO 5 MILES NORTH OF
WINONA...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. AT 718 PM CDT A FEW WIND GUSTS TO 60 MPH 
WERE RECORDED IN COLBY. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MINGO...REXFORD AND MENLO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 44 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3914 10139 3927 10139 3933 10137 3945 10099
      3957 10091 3957 10078 3951 10072 3914 10072
TIME...MOT...LOC 0023Z 320DEG 35KT 3949 10080 3935 10088
          3925 10106 3920 10122 3911 10121

HAIL...1.00IN
WIND...60MPH

$$

THEDE
557 
WWUS53 KGLD 170036
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT SUN JUN 16 2013

KSC193-170115-
/O.CON.KGLD.SV.W.0182.000000T0000Z-130617T0115Z/
THOMAS KS-
736 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THOMAS COUNTY
UNTIL 815 PM CDT...

AT 733 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MENLO TO MONUMENT...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN THOMAS COUNTY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 44 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3914 10139 3927 10139 3933 10137 3945 10099
      3957 10091 3957 10078 3951 10072 3914 10072
TIME...MOT...LOC 0036Z 320DEG 35KT 3939 10070 3928 10074
          3913 10100

HAIL...<.75IN
WIND...70MPH

$$

THEDE
852 
WWUS53 KGLD 170100
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM MDT SUN JUN 16 2013

KSC193-170110-
/O.CAN.KGLD.SV.W.0182.000000T0000Z-130617T0115Z/
THOMAS KS-
800 PM CDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR THOMAS COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3914 10139 3927 10139 3933 10137 3945 10099
      3957 10091 3957 10078 3951 10072 3914 10072
TIME...MOT...LOC 0100Z 320DEG 35KT 3921 10051 3910 10055
          3895 10081

$$

THEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:40 PM CDT, 33 minutes earlier.

Area forecast discussion, Jun 16, 6:40 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT SUN JUN 16 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 151 PM MDT SUN JUN 16 2013

A RIDGE WILL REMAIN OVER THE ROCKIES THROUGH MONDAY WITH
NORTHWESTERLY FLOW OVER THE CENTRAL PLAINS. A SURFACE TROUGH WILL BE
OVER EASTERN COLORADO TONIGHT AND MONDAY.

CURRENT RADAR AND VISIBLE SATELLITE SHOWING STORMS FIRING OVER
EASTERN COLORADO. THESE STORMS WILL MOVE INTO CAPE VALUES REACHING
2500 J/KG AND 30KTS SHEAR. EXPECT SEVERE THUNDERSTORMS WITH LARGE
HAIL AND DAMAGING WIND DUE TO HIGH BASED STORMS. STEERING WIND WILL
MOVE STORMS EAST INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THIS
EVENING. PLAN TO GO WITH LIKELY POPS SINCE STORMS ARE ALREADY IN
PROGRESS MOVING EAST. FOR MONDAY STORMS WILL FIRE AGAIN OVER EASTERN
COLORADO AS THE NEXT IMPULSE MOVES THROUGH. STEERING WIND WILL TAKE
THEM EAST SO HAVE GONE WITH CHANCE POPS IN EASTERN COLORADO MONDAY
AFTERNOON WITH SLIGHT CHANCE TO NIL POPS ACROSS NORTHWEST KANSAS.

MAX TEMPERATURES WILL RISE TO THE MID 80S MONDAY WITH LOWER 80S IN
THE NORTHWEST FA NEAR INCREASING AFTERNOON CLOUDS. MIN TEMPERATURES
TONIGHT WILL COOL TO THE UPPER 50S IN EASTERN COLORADO AND THE LOWER
60S ELSEWHERE.

STRATUS WAS VERY MARGINAL AT BEST IN THE NORTHEAST FA EVEN THOUGH
NAM BOUNDARY LAYER RH ABOVE 90 PERCENT WAS WIDESPREAD. TREND IS FOR
A SMALLER AREA OF HIGH RH TONIGHT SO WILL LEAVE OUT ANY CLOUDS AND
PATCHY FOG.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 212 PM MDT SUN JUN 16 2013

MONDAY NIGHT...THUNDERSTORM ACTIVITY SHOULD INCREASE IN COVERAGE AS
STATIONARY/WARM FRONT SLOWLY SHIFTS TO THE NORTH MONDAY EVENING.
NAM/GFS SHOWING AREA OF STRONG THETA-E CONVERGENCE AFTER 03Z WITH
GUIDANCE FAVORING NUMEROUS THUNDERSTORMS AS LARGE SCALE FORCING
INCREASES. IN FACT...100 PERCENT OF GEFS ENSEMBLE MEMBERS SHOW AT
LEAST 0.05 QPF OVER OUR ENTIRE CWA BY 06Z. I BUMPED POPS INTO LIKELY
CATEGORY...AND COULD SEE INCREASING THEM FURTHER AS WE GET CLOSER TO
THIS EVENT. I AM CONCERNED ABOUT THE POTENTIAL FOR THUNDERSTORM
TRAINING/BACKWARDS PROPAGATION ALONG FRONT AS IT LIFTS DURING THE
EVENING WITH VERY WEAK 0-6KM FLOW (5-10KT) PARALLEL TO THE FRONT. H3
JET IS ALMOST PERPENDICULAR TO THE FRONT WITH H85 FLOW INBOUND.
SOUNDINGS ARE NEAR SATURATED THROUGH THE LAYER BY 06Z...WITH PWAT
VALUES OVER ONE INCH AND TALL SKINNY CAPE INDICATIVE OF EFFICIENT
RAIN PRODUCING THUNDERSTORMS. IF THIS PLAYS OUT WE COULD SEE AN
INCREASED LIKELIHOOD OF FLASH FLOODING. TIMING/LOCATION DIFFERENCES
WITH FRONTAL POSITION COMPLICATE THINGS...AND CONFIDENCE IS NOT
THERE TO GO WITH A WATCH. THIS WILL NEED TO BE MONITORED.

TUESDAY-WEDNESDAY NIGHT...STATIONARY FRONT LINGERS WITHIN THE
VICINITY OF THE CWA THROUGH THESE PERIODS...AND WEAK SHORTWAVES/VORT
MAXIMA WILL CONTINUE TO MOVE ACROSS THE REGION. THIS MEANS LITTLE
WILL CHANGE WITH AN ACTIVE PATTERN CONTINUING. I KEPT THUNDERSTORM
CHANCES ACROSS OUR CWA...WITH BEST COVERAGE IN THE
AFTERNOON/OVERNIGHT PERIODS WHEN BEST FORCING IS ADVERTISED.

THURSDAY-FRIDAY NIGHT...DRY CONDITIONS SHOULD RETURN THURSDAY AS H5
RIDGE BUILDS OVER SOUTHERN PLAINS AND SW FLOW BUILDS DEVELOPS OVER
OUR CWA. ABOVE NORMAL HIGHS SHOULD ALSO RETURN TO THE REGION...WITH
HIGHS IN THE MID/UPPER 90S. MODELS INDICATE DRY LINE SETTING UP OVER
OUR CWA WITH 50/LOW 60S TD VALUES ACROSS OUR EASTERN CWA FRI. MODEL
SOUNDINGS ARE VERY DRY HOWEVER...SO CONFIDENCE IS NOT VERY HIGH IN
THUNDERSTORM DEVELOPMENT ALONG THIS FEATURE. I KEPT SLIGHT CHANCE
POPS IN THE FAR NORTH FRI/FRI NIGHT WHERE MODEL CONSENSUS CONTINUES
TO SHOW LIGHT QPF.

SATURDAY-SUNDAY...LITTLE CHANGES REGARDING OVERALL PATTERN WITH SW
FLOW ALOFT AND DRY LINE IN PLACE. THERE DOES APPEAR TO BE BETTER
FORCING WITH A FEW SHORTWAVE TROUGHS PASSING THROUGH THE REGION AND
A COLD FRONT MOVING INTO SW NEBRASKA SAT NIGHT/SUNDAY. I KEPT
THUNDERSTORM MENTION IN THE AFTERNOON/EVENING WITH LITTLE SUPPORT FOR
OVERNIGHT/MORNING ACTIVITY. THIS ALSO FAVORS OUR NORMAL
CLIMATOLOGICAL PATTERN. DESPITE COLD FRONT WE SHOULD STILL BE ABOVE
NORMAL SUNDAY WITH HIGHS IN THE UPPER 80S/LOW 90S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 527 PM MDT SUN JUN 16 2013

FOCUS FOR TAFS ARE CURRENT STORMS...WITH ONE OVER KGLD NOW AND
SHOWERS AND TSTORMS MOVING INTO KMCK. GUSTY WINDS HAVE BEEN
INCLUDED WITH THE TSTORM AND VISIBILITY HAS ALREADY BEEN REDUCED
AT KGLD WITH THE TSTORM SO INCLUDED WIND GUSTS AND REDUCED
VISIBILITY IN THE TEMPO GROUP. THE STORMS SHOULD MOVE OUT OF KGLD
IN THE NEXT FEW HOURS. THE STORMS MOVING INTO KMCK ARE
QUESTIONABLE AT THIS TIME...BUT STILL COULD AFFECT KMCK IF ANY
DEVELOPMENT OCCURS BEHIND THIS LINE MOVING THROUGH CURRENTLY SO
WENT AHEAD AND INCLUDED A TEMPO GROUP FOR KMCK.

ONCE THE STORMS MOVE THROUGH BOTH TAF SITES AND END AROUND 04Z...VFR
CONDITIONS WILL PREVAIL. WINDS WILL GO LIGHT TONIGHT AT BOTH SITES
BUT NOT EXPECTING MUCH IN THE WAY OF LOW STRATUS OR FOG FOR THIS
TAF ISSUANCE. TSTORMS ARE POSSIBLE AGAIN TOMORROW AFTERNOON AND
EVENING...BUT LEFT VCTS OUT OF THE TAF AT THIS TIME.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...FS
LONG TERM...DR
AVIATION...ALW
Hazardous weather outlook, Jun 16, 4:06 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MDT SUN JUN 16 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
306 PM MDT SUN JUN 16 2013 /406 PM CDT SUN JUN 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS OVER EASTERN COLORADO THIS AFTERNOON WILL SLOWLY
MOVE EAST INTO NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA
AND INCREASE IN COVERAGE THIS EVENING. SOME OF THESE STORMS COULD
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. A FEW STORMS MAY
PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FROM MONDAY INTO WEDNESDAY NIGHT...ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. SOME OF THESE STORMS
COULD BECOME SEVERE. DURING THIS TIME...THE BEST CHANCE FOR SEVERE
WEATHER IS EXPECTED ON MONDAY WEST OF A LINE FROM BENKELMAN
NEBRASKA TO TRIBUNE KANSAS. IN ADDITION...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THIS ACTIVITY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE ALSO EXPECTED FRIDAY
THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH DAMAGING WIND THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Jun 16, 6:29 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT SUN JUN 16 2013

KSZ001-002-170000-
CHEYENNE-RAWLINS-
629 PM CDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND CHEYENNE
COUNTY IN NORTHWEST KANSAS...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BIRD CITY...MOVING SOUTHEAST AT 40 MPH. THIS
THUNDERSTORM WILL BE NEAR MCDONALD AROUND 635 PM CDT.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3958 10114 3957 10156 3980 10168 3986 10141
TIME...MOT...LOC 2330Z 329DEG 36KT 3976 10151

THEDE
Local storm report, Jun 16, 6:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             6 W ATWOOD              39.81N 101.15W
06/16/2013  E1.00 INCH       RAWLINS            KS   NWS EMPLOYEE

            ESTIMATED QUARTER SIZE HAIL AND WIND GUSTS ESTIMATED AT
            50 TO 60 MPH. VISIBILITY WAS ALSO REDUCED TO NEAR 0SM.

&&

ALW
Local storm report, Jun 16, 6:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND GST     6 W ATWOOD              39.81N 101.15W
06/16/2013  E60 MPH          RAWLINS            KS   NWS EMPLOYEE

&&

ALW
Local storm report, Jun 16, 6:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             6 W ATWOOD              39.81N 101.15W
06/16/2013  E1.00 INCH       RAWLINS            KS   NWS EMPLOYEE

            ESTIMATED QUARTER SIZE HAIL AND WIND GUSTS ESTIMATED AT
            50 TO 60 MPH. VISIBILITY WAS ALSO REDUCED TO NEAR 0.

&&

ALW
Local storm report, Jun 16, 6:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     4 N ATWOOD              39.87N 101.05W
06/16/2013  M68 MPH          RAWLINS            KS   MESONET

&&

DTHEDE
Local storm report, Jun 16, 7:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             5 S TRIBUNE             38.40N 101.75W
06/16/2013  E1.50 INCH       GREELEY            KS   TRAINED SPOTTER

            HAIL STARTED FALLING AS DIME TO QUARTER SIZED BUT
            INCREASED TO PING PONG SIZED HAIL.

&&

ALW

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:33 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas57 min
Jun 16, 7:58 PM CDTSevere Thunderstorm WarningGLDGreeley, Wichita62 min
Jun 16, 8:06 PM CDTFlash Flood WarningGLDGreeley, Wichita3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.